Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 157, NWS Nashville, TN

June 30, 2001Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2001, 5:31 PM CDT for Grundy County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2001, 5:31 PM CDT (22:31 UTC)
Expired
Jun 30, 2001, 6:15 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS54 KOHX 302234
SVRBNA
TNC061-302315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT SAT JUN 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN TENNESSEE

* UNTIL 615 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DECHERD OR 10 MILES WEST OF MONTEAGLE
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER COALMONT AT 550 PM CDT
  OVER ALTAMONT AT 600 PM CDT

DAMAGING WINDS OF 60 MPH AND LARGE HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED 
WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
JDG
LAT...LON 3549 8587 3524 8582 3540 8550 3558 8563

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 30, 2:30 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT SAT JUN 30 2001

STORMS ARE FIRING UP ALG THE PLATEAU AND AREAS N OF BNA TO
LAWRENCEBURG. ACTIVITY SHUD GRADUALLY WEAKEN ONCE AGAIN AFT SS.
AREAS OF FOG SHUD FORM LT TNGT...SPCLY IN AREAS THAT RCVD RAINS.

MDLS STILL SHOW A PREFNTL TROF SUN ACRS THE RGN. SFC WINDS GO S THEN
WSW BTWN 12Z-18Z SUN. THE 12Z AVN STILL SHOWS DEEP MSTR AND HIGH
THETA E CONVERGENCE FORMING ARND BNA AT 18Z SUN DUE TO PASSAGE OF
500 MB VORTICITY TROF AXIS. CONSIDERING AMS IS MOIST, IT WUD NOT
TAKE MUCH TO TRIGGER STORMS ON SUN.

NGM & ETA HAS FROPA THRU BNA ARND 06Z MON AS SFC WNDS SHIFT TO THE
NORTH. AVN IS FASTER AND HAS IT THRU BNA ARND 00Z-03Z MON.

THE QUESTION IS HOW MUCH MSTR...CLDS AND INSTBLTY WILL THERE BE ON
MON. I EXPECT CLDS AND THREAT OF PRECIP TO BE MNLY DURG MON MRNG
THEN SKIES BCMG PARTLY CLDY FOR BNA. AREAS ALG THE TN-AL BORDER MAY
STILL SEE MORE CLDS AND A THREAT OF PRECIP ALL DAY MON.

NGM MOS TEMPS LOOKS TOO WRM FOR SUN SO WL KEEP IT IN THE MID 80S.
WHEN CLDS BREAK UP MON...WE SHUD REACH 83 DEGS FOR BNA. NGM MOS 79
DEGS WILL HAPPEN ONLY IF CLDS RMN ALL DAY MON...BUT I DON'T EXPECT
THIS TOO HAPPEN.

POPS FOR ERLY TNGT WL BE 20% FOR BNA AND 20% ALG THE PLATEAU.

SPECIFICALLY,

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BNA 069/085/067/083 064 2542
CSV 065/082/063/079 060 2542

.BNAO...NONE.

END/ORCHANIAN

In the hours before

Local storm report, Jun 30, 3:47 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
347 PM CDT SAT JUN 30 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    LAFAYETTE                 TN   65 MPH TSTM WIND GUST
06/30/01   MACON                          SHERIFF'S OFFICE REPORTED
                                          TREES DOWN IN THE WESTERN
                                          PART OF THE COUNTY.

JAO
Local storm report, Jun 30, 4:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
453 PM CDT SAT JUN 30 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    WINCHESTER                TN   65 MPH TSTM WIND GUST
06/30/01   FRANKLIN                       EMA REPORTED TREES AND
                                          POWER LINES DOWN IN THE
                                          SOUTHERhN PART OF TOWN.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:14 PM CDTSevere Thunderstorm WarningOHXMacon31 min
Jun 30, 3:53 PM CDTSevere Thunderstorm WarningOHXLincoln37 min
Jun 30, 4:24 PM CDTSevere Thunderstorm WarningOHXFranklin36 min
Jun 30, 4:55 PM CDTSevere Thunderstorm WarningOHXFranklin50 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.